Alert archive / Oklahoma / Flash Flood Warnings in 1993

Flash Flood Warning 14, NWS Tulsa, OK

May 8, 1993Okmulgee County, Wagoner County, Oklahoma

NWS Tulsa, OK issued this flash flood warning at May 8, 1993, 8:23 PM CDT for Okmulgee County, Wagoner County, Oklahoma. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
May 8, 1993, 8:23 PM CDT (01:23 UTC)
Expired
May 9, 1993, 1:30 AM CDT
In force
5 hr
Issued by
NWS Tulsa, OK
Area
Whole counties

Counties Okmulgee County, OK, Wagoner County, OK

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 1.4 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 1993-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 1993-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -61 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-106 J/kg
Mixed-layer LCL
695 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
-61 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTUL 090125
FFWTUL
OKC111-145-090630-
 
BULLETIN - EBS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
823 PM CDT SAT MAY 8 1993
 
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL  130 AM CDT
FOR PEOPLE IN THE FOLLOWING LOCATIONSS...
 
IN NORTHEAST OKLAHOMA
 
   ...OKMULGEE COUNTY...WAGONER COUNTY
 
SHOWERS AND THUNDERSTORMS CONTINUE TO SPREAD ACROSS NORTHEAST OKLAHOMA
WITH HEAVIER RAINS SPREADING INTO OKMULGEE AND WAGONER COUNTIES.
HEAVIER RAINS ARE EXPECTED TO PRODUCE ADDITIONAL RAINFALL AMOUNTS OF
1 TO 3 INCHES ACROSS THE WARNED AREA. THIS WILL LIKELY LEAD FLOODING
PROBLEMS FOR THE NEXT SEVERAL HOURS.
 
 
A FLASH FLOOD WARNING MEANS THAT FLOODING IS LIKELY OR HAS BEEN
REPORTED.  STAY ALERT AND WATCH FOR RAPIDLY RISING WATER.
REMEMBER...IT'S IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO THE
NEAREST STREAM...CREEK OR RIVER WHICH CAN BECOME A KILLER DURING
PERIODS OF HEAVY RAIN.
 
KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at May 8, 3:29 PM CDT, 4 hours 54 minutes earlier.

Area forecast discussion, May 8, 3:29 PM CDT, 4 hours 54 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
325 PM CDT SAT MAY 8 1993

WL KEEP WATCH AREA ISSUED EARLY THIS AFTN WITHOUT ADJUSTMENT BUT WL
EXTENDED INTO SUNDAY. HVY RAINS CONT TO MOVE ACROSS N CENT/NE OK AND WL
LIKELY SPREAD E DURING THE NIGHT. ECHOES LIKELY TO TRIAN ALONG OUTFLOW
BDRY FROM S OF TUL THRU CENT OK. WL MENTION CHC SVR S OF BDRY E OF WTCH
AREA AS AMS HAS BECOME QUITE UNSTABLE THIS AFTN. VRY SLOW PROGREESION OF
SYS STILL PROGGED BY MDLS. GUD DYNAMICS EXPECTED SUNDAY SO CUD BE QUITE
ACTIVE PARTICULALRLY IF SOME HTG CAN OCCUR SUN AFTN. WL HIGH POPS ACROSS
MOST OF AREA THRU SUN NIGHT AND KEEP 40 TO 50 POPS ACROSS AREA MON.

TUL 61/74/60/71 9765  M&LC 66/76/62/73 7785  BVO 59/73/55/68 9764
IDB 67/80/64/77 4575

...10...

.OK...FFA TONIGHT AND SUNDAY ZNS 026>031.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 7:45 PM CDTFlash Flood WarningTSAMayes5 hr
May 9, 12:32 AM CDTFlash Flood WarningTSAMayes3 hr
May 9, 1:30 AM CDTFlash Flood WarningTSAMuskogee, Okmulgee, Wagoner4 hr
May 9, 1:30 AM CDTFlash Flood WarningTSAAdair, Cherokee, Delaware4 hr
May 9, 1:30 AM CDTFlash Flood WarningTSAOttawa4 hr
May 9, 2:03 AM CDTFlash Flood WarningTSAMcIntosh3 hr
May 9, 6:55 AM CDTFlash Flood WarningTSACreek, Okfuskee, Okmulgee5 hr
May 9, 6:55 AM CDTFlash Flood WarningTSAOsage, Tulsa, Washington5 hr
May 9, 8:22 AM CDTFlash Flood WarningTSANowata, Rogers, Wagoner6 hr
May 9, 8:22 AM CDTFlash Flood WarningTSAMuskogee6 hr
May 9, 8:45 AM CDTSevere Thunderstorm WarningTSAHaskell, Latimer60 min
May 9, 8:52 AM CDTSevere Thunderstorm WarningTSAMuskogee53 min
May 9, 9:21 AM CDTSevere Thunderstorm WarningTSACherokee54 min
May 9, 9:46 AM CDTSevere Thunderstorm WarningTSALeFlore, Sequoyah44 min
May 9, 11:54 AM CDTFlash Flood WarningTSAMcIntosh, Okmulgee3 hr
May 9, 2:19 PM CDTFlash Flood WarningTSAAdair, Cherokee, Delaware, Mayes, Muskogee6 hr
May 9, 2:19 PM CDTFlash Flood WarningTSAHaskell, Latimer, Pittsburg6 hr
May 9, 2:19 PM CDTFlash Flood WarningTSAMcIntosh, Okmulgee6 hr
May 9, 2:19 PM CDTFlash Flood WarningTSACraig, Ottawa6 hr
May 9, 2:25 PM CDTFlash Flood WarningTSARogers, Wagoner6 hr

Nearby

Flash Flood Warnings in Oklahoma, 1993Every flash flood warning in 1993

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.